It is essential that you see a rheumatologist, a medical specialist and not just a primary care physician. Early aggressive treatment is needed if you do indeed have rheumatoid disease. Improve your diet and exercise lightly. There is a lot more information available but getting a clear diagnosis is essential and that will involve blood analysis. All the best.View Thread
You are not in a good mental or physical space but things will get under control. You must have a specialist rheumatologist as your doctor if you are severe. I have whole body severe RA and it has taken over two years to stabilize me but now things are much better. There is hope but you need to eat well, take your medications and have gentle exercise every day. All the best.View Thread
I have been down this road and am now on an infusion. Prednisone is a terrible drug and you need to get off or reduce dose within a year or two. I was on 40mg for 85 days and lower doses for 1200 days. Now on 4.5mg but that is still too much. Re diet and Prednisone I suggest you remove all salt and eat little meat. You really need to exercise - walk, swim, ride a few times a week. MTX can encourage eating due to nausea. ask you doctor about injectable MTX. The first two years can be awful but working with a good rheumatologist things will improve. They have for me. I am not fantastic, can't work but am much more stable and comfortable. All the best, MikeView Thread
Hi There Actemra is a very complex drug. I am on my 13th month and yes I did have strange ulcers which have now passed after about three months. I am about 50% better with the drug which is wonderful. I also take MTX and other drugs. If your weight is around 70 kilos, your MTX dose is higher than 0.3 injectable then you are probably on a low does re Folate. Better check with your doctor. Try and exercise as much as possible and perhaps consider a diet change .. ByeView Thread
Dear Chboal, Rheumatoid disease, especially if you are severe, is difficult to handle. There is a direct link between poor sleep - pain - depression. You must address pain adequately with the right combination of drugs. If you are medium to severe forget herbs and spices and go see your doctor and ask for proper sleep and pain management. I did not really sleep for three months, had terrible pain and wondered why I was so depressed!!!!! Things are s much better now, two yards later, but I still address the pain every day. Some other points: eat a low inflammatory diet, get a little exercise every day, always seek distraction just don't sit at home crying. Better to cry with a friend. I found meditation very, very useful. You probably have to address pain and depression for the long haul. All the very best from Australia.View Thread
I have very sever RA and am on biologic medications. Nine weeks ago I had a TKR. The post operation experience was very smooth if not almost enjoyable. I did get three DVT's which were treated successfully without drama. In hospital after surgery for five days then transferred to a rehab hospital for two weeks. As my surgeon said: the operation is 40% of the success with physiotherapy being the other 60%. How true was this!! I have had 40 hours of physio and can how walk well, ride a bike, climb stairs and walk in soft sand along a beach. I have no pain and am very pleased with the operation. I had knee problems for six months before I opted for the operation. This was a good move as it meant my leg muscles had not learnt how to over correct a faulty movement.There are a lot of negative stories around so I wanted to add a positive one for a change! All the best.View Thread
Hi Retired9207. My severe whole body RA came on suddenly too - Christmas Day. Life has been a mess ever since although things are better now. The first year or two is a complex, painful and a difficult journey for you and your wife. Read and research all you can about the disease. Make sure you have a rheumatologists and not just a GP. For eighteen months I saw mine every two weeks!! Rethink your physical life as you may well have to slow down. My RA factor was over 1,100 and still is!! I am on biologics now after two failed attempts and things seem more stable. Unfortunately the drugs are big, complex and with side effects. These have to been considered too. Going forward consider pacing yourself, keep close to your wife, be kind to yourself as much as you can, consider changing your diet and use the support groups like WebMD. Happy to answer your direct questions. MikeView Thread
I understand exactly how you feel. I am often in that particular boat as well. It just gets too much and the onset of depression is very dangerous. The unending pain is awful. I endorse all the comments made by the others and would add:
- you are the captain of your boat. Navigate the sea. - go the high tech drug trail. I have and it helps a lot but it does stretch out the suffering due to side effects - be nice to yourself every day - when you are down get as much distraction as you can. I find this helps a lot - consider changing your diet to one that is not inflammatory - relie on your friends and family
Smile a little and enjoy a good moment whenever you have it. Take care. MikeView Thread
Hi ajh7310. I too have muscle and tendon pain of two types. One is a shooting sharp pain and the other is a rotating more generalised throb. Once I got the main joint based RA under some control via a biologic called Actemra the soft tissue pain then dominated. I discovered that Lipitor, the anti cholesterol drug, caused all of the shooting pains. Now stopped it and that type of pain has gone. I address the throbbing pain with varying degrees of success using Panadene Forte. I used to take lots of Oxycontin but the docs are not keen at all for me to restart as it took three months to get off.
You must address your pain and not let it continue. This is vital for your well being as pain can become a condition in and of itself. May pain is worst at night, upper arm muscles, hands and knees. I often sleep with gloves and socks on. Helps as any cold areas on my body get sore during the night.